Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 13, NWS Lubbock, TX

September 2, 201015 counties in Texas

NWS Lubbock, TX issued this wind advisory at Sep 2, 2010, 1:03 PM CDT for 15 counties in Texas. It took effect at Sep 2, 2010, 5:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2010, 1:03 PM CDT (18:03 UTC)
In effect from
Sep 2, 2010, 5:00 PM CDT
Expired
Sep 2, 2010, 8:54 PM CDT
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
838 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS74 KLUB 021803
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
103 PM CDT THU SEP 2 2010

TXZ021>035-030215-
/O.NEW.KLUB.WI.Y.0013.100902T2200Z-100903T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH
103 PM CDT THU SEP 2 2010

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE IN THE WAKE OF PASSING COLD FRONT
  LATE THIS AFTERNOON AND THIS EVENING.  

* WINDS: SUSTAINED NORTH TO NORTHEASTERLY WIND SPEEDS BETWEEN 25
  AND 35 MPH WITH GUSTS OVER 50 MPH WILL BE POSSIBLE.

* ADDITIONAL IMPACTS: IN ADDITION TO THE STRONG WINDS BEHIND THE
  FRONT...A COMPLEX OF THUNDERSTORMS WILL IMPACT PARTS OF THE
  ADVISORY AREA. THESE STORMS WILL ADDITIONALLY BE ASSOCIATED WITH
  LOCALLY DAMAGING WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
654 
WWUS74 KLUB 030154
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
854 PM CDT THU SEP 2 2010

TXZ021>035-030300-
/O.CAN.KLUB.WI.Y.0013.000000T0000Z-100903T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH
854 PM CDT THU SEP 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH THE ADVISORY HAS BEEN DISCONTINUED...A COLD FRONT MOVING 
THROUGH THE REGION WILL CONTINUE TO PRODUCE NORTHERLY WINDS OF 15
TO 25 MPH ACROSS THE AREA THROUGH MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Sep 2, 1:02 PM CDT, 1 minute earlier.

Area forecast discussion, Sep 2, 1:02 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
102 PM CDT THU SEP 2 2010

.UPDATE...
WE CONTINUE TO MONITOR THE ADVANCEMENT OF A STRONG COLD FRONT
ACROSS THE PANHANDLES ATTM...WHICH IS WELL FASTER THAN PREVIOUS
PROGS. WHILE THE TRENDS INDICATED IN THE PREVIOUS FORECAST
REMAIN VALID...HAVE MADE SOME NOTABLE CHANGES TO FORECAST DETAILS.

CURRENT ANALYSIS SHOWS THE INITIAL WIND SHIFT/EFFECTIVE FRONTAL
BOUNDARY NOW ALONG THE I40/HWY 60 CORRIDOR THROUGH AMARILLO.
PERSISTENT 5+MB/3HR PRESSURE RISES OVER EASTERN COLORADO/WESTERN
KANSAS AND A NICE 30KT BARRIER JET SEEN IN GRANADA PROFILER DATA
SUPPORT THE FASTER/STRONGER WIND SOLUTIONS OF THE RUC/NAM...WHICH
DEPICT AMBIENT POST FRONTAL SURFACE WINDS AOA 30KT BENEATH 40-50KT
850MB WINDS OVER THE NORTHERN ZONES LATE THIS AFTERNOON/EVENING.
SIMILAR WINDS ARE NOW BEING OBSERVED IN THE WAKE OF THE FRONTAL
BOUNDARY OVER THE NORTHERN PANHANDLES/COLORADO/KANSAS. THUS HAVE
EDGED WIND SPEEDS ABOVE MOS AND WILL POST A WIND ADVISORY FOR
THE NORTHERN ZONES.

CONFIDENCE CONTINUES TO INCREASE FOR IMPACTS FROM SEVERE STORMS
IN VICINITY THE FRONTAL BOUNDARY. HRRR/NAM SOLUTIONS GENERALLY
AGREE IN ERUPTING SCATTERED/NUMEROUS STORMS...POSSIBLY AND
ORGANIZED COMPLEX OR TWO...ALONG THE FRONT FROM THE EXTREME
SOUTHEASTERN PANHANDLE SOUTH-SOUTHWESTWARD VIA PROPAGATION TOWARD
THE SOUTH CENTRAL SOUTH PLAINS BETWEEN ROUGHLY 23-04Z. CONFIDENCE IN
THIS IS HIGH GIVEN SUFFICIENT INSOLATION YIELDING PRE-CONVECTIVE
SBCAPES LIKELY TO RANGE FROM 1500-3000J/KG. MID/UPPER LEVEL WINDS
ARE RELATIVELY WEAK...BUT DEEPLY MIXED PBLS AND PRE-STORM SURFACE
TEMPERATURES IN THE UPPER 90S MAY COMPENSATE ENOUGH TO SUPPORT THE
FORMATION OF STRONG COLD POOLS AND A PRONOUNCED THREAT FOR
DAMAGING WINDS. CONCERNS ALSO EXISTS FOR MORE ISOLATED/SCATTERED
STORM INITIATING ALONG THE FRONT/SURFACE TROUGH TRIPLE POINT AND
THEN SOUTHWARD ALONG THE FRONT DURING THE AFTERNOON. HAVE TRENDED
GRIDDED POPS TOWARD THIS POTENTIAL WITH A MENTION OF EARLY DAY
SCATTERED ACTIVITY CENTERED OVER THE NORTHWESTERN/NORTH-CENTRAL
AND WESTERN SOUTH PLAINS 18-23Z.

&&

.AVIATION...
COLD FRONT PASSAGE TONIGHT WILL WARRANT TSRA MENTION AT KCDS BY 00Z.
MVFR CONDITIONS COULD BE POSSIBLE DURING THIS TIME. KLBB MAY BECOME
MVFR DURING PASSAGE OF FRONT BUT MODELS INDICATE STORMS MAY PAST
EAST OF TERMINAL SO KEPT LOW-END VFR FOR NOW. STRONG WINDS IN
EXCESS OF 25 KTS WILL EFFECT BOTH TERMINALS WITH PASSAGE OF FRONT.
WILL MONITOR THE NEED FOR AN AIRPORT WEATHER WARNING SHOULD
SUSTAINED SPEEDS SNEEK TOWARD 30 KTS.

&&

.PREV DISCUSSION... /ISSUED 354 AM CDT THU SEP 2 2010/

LONG TERM...
FEW CHALLENGES ON THE DISTANT HORIZON AS DRY NWLY FLOW GIVES WAY
TO A PROGRESSIVE UA RIDGE BY LATE IN THE WEEKEND. COLD FRONT WILL
HAVE PRESSED WELL SOUTH OF THE CWA FRI MORNING IN ADVANCE OF A
MODIFIED CP AIRMASS AND OUTSIDE OF SOME MORNING LOW CLOUDS...
ARRIVAL OF MUCH DRIER AIR SHOULD SECURE CLEARING SKIES WITH BLO
CLIMO TEMPS THROUGH SAT. HOWEVER AS EARLY AS SAT MORNING LL
MOISTURE WILL BE CHANNELED NORTH ALONG THE TX-NM BORDER POSSIBLY
RESULTING IN SOME LOW CLOUDS...BUT THIS THREAT APPEARS TOO
CONDITIONAL TO HAVE ANY IMPACT ON LOW TEMPS. MOISTURE ADVECTION
THEN EXPANDS EAST THROUGH THE WEEKEND ON BREEZY SLY WINDS AS
THICKNESSES REBOUND TO SEASONABLE LEVELS. BY LABOR DAY...GRADUAL
MOISTENING ALOFT SHOULD COMMENCE BEHIND THE UPPER RIDGE BEFORE
PRECIP CHANCES RETURN FOR PORTIONS OF THE SOUTH PLAINS THEREAFTER
UNDER A WEAK BUT UNSETTLED SWLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        90  52  79  51  87 /  30  30   0   0   0
TULIA         93  57  79  51  85 /  40  50   0   0   0
PLAINVIEW     94  58  78  53  85 /  30  50   0   0   0
LEVELLAND     94  59  79  52  87 /  30  50  10   0   0
LUBBOCK       96  60  80  55  86 /  30  60  10   0   0
DENVER CITY   95  60  79  56  88 /  30  50  10   0   0
BROWNFIELD    95  61  80  56  88 /  20  60  10   0   0
CHILDRESS     99  60  83  55  88 /  30  70   0   0   0
SPUR          95  63  80  58  88 /  20  70  10   0   0
ASPERMONT     99  66  82  61  89 /  10  70  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>035.

&&

20
Hazardous weather outlook, Sep 2, 1:03 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
103 PM CDT THU SEP 2 2010

TXZ021>044-031815-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
103 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND SWEEP
SOUTHWARD ACROSS MUCH OF THE SOUTH PLAINS LATER TODAY...ESPECIALLY
ALONG A FAST ADVANCING COLD FRONT THAT WILL PUSH SOUTHWARD THROUGH
THIS EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS...
WITH A PRONOUNCED THREAT OF DAMAGING THUNDERSTORM WINDS. THE MOST
LIKELY AREAS TO EXPERIENCE SEVERE STORMS WILL BE THOSE OVER ALONG
AND EAST OF THE INTERSTATE 27 CORRIDOR...THEN ALONG AND SOUTHEAST
OF THE U.S. HIGHWAY 385 CORRIDOR. LOCALIZED WIND GUSTS IN EXCESS
OF 70 MPH MAY ACCOMPANY THUNDERSTORMS OVER PORTIONS OF THE THE
EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS EAST OF THE
CAPROCK. BRIEF HEAVY RAINFALL AND HAIL UP TO ONE INCH DIAMETER
WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

NON PRECIPITATION

NORTH TO NORTHEASTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF
25 TO 35 MPH IN THE WAKE OF A PASSING COLD FRONT LATE THIS
AFTERNOON AND THIS EVENING OVER THE EXTREME SOUTHERN PANHANDLE AND
THE NORTHWESTERN SOUTH PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:15 PM CDTSevere Thunderstorm WarningLUBHall30 min
Sep 1, 7:47 PM CDTSevere Thunderstorm WarningLUBHall28 min
Sep 2, 4:38 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley67 min
Sep 2, 5:11 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Hockley, Lubbock64 min
Sep 2, 5:47 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley58 min
Sep 2, 6:18 PM CDTFlash Flood WarningLUBBriscoe, Hall117 min
Sep 2, 6:33 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley57 min
Sep 2, 6:55 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock35 min

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.